# SDR 98ZZZX1335

- Difficulty date: March 4, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N60RR
- Make and model: Cessna 421C
- Aircraft serial: 421C0885
- Engine: Cont GTSIO520L
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Thru Bolt
- Part number: 6419311075
- Condition: Failed
- Location: Nr 6 Cyl Flange
- Part time: 679 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING 100-HOUR INSPECTION, FOUND THE NR 6 CYLINDER TOP FORWARD STUD/THRU-BOLT BROKEN AT THE CYLINDER BASE.  TCM TECH REP SAYS THAT THERE HAS BEEN A PROBLEM WITH THRU-BOLTS BREAKING EVEN BEFORE THEY LEAVE THE FACTORY.  HYDROGEN EMBRITTLEMENT IS THE CAUSE.  SUBMITTER DOESN'T KNOW WHY THIS ONE BROKE.
